We had a bit of excitement here at chez Elliott last night.
Getting ready for bed, Mrs Elliott said, "Uh oh. I just took some of your Mobic by mistake!"
Mobic is a nonsteroidal anti-inflammatory drug (NSAID) used for relief of chronic pain, usually from arthritis. I take it daily to ease the aches and pains of my fused ankle, titanium knee, and general old guy body complaints.
Mrs Elliott can take neither aspirin nor NSAIDs as she learned early on in life that she is quite allergic to such meds. They cause her to have a severe anaphalactic reaction -- very disagreeable and life-threatening.
She tried throwing up the pills with no results. "I don't know how bulemics do it."
So we grabbed our coats and wallets and drove to the ER at St. Charles where we discussed the situation with the triage nurse. Since Mrs Elliott was not yet showing any symptoms, we agreed that there was no reason yet to check in; we'd wait and see how she feels.
After an hour, no signs of trouble were turning up, so we drove home.
Mrs Elliott is sleeping happily right now.
So what does this mean? That she is not allergic to NSAIDs and has been taking Tylenol (the D student of analgesics, and fairly toxic) instead of far more useful pain meds such as ibuprofen her whole life from a mistaken diagnosis? Or that some NSAIDs are fine while some are dangerous? How does one go about testing for such a thing without ending up in the hospital?
So many questions.
All I can say is that I will paint the caps of my meds with red paint. And, as anyone who has ever gone to the ER will tell you, no one looks as pretty in a real ER as they do on medical dramas on TV.
Going backward to catch up. - Worked at the store yesterday, my first full day in a long while. It was fun and exhausting. The thing I noticed is,we don't seem to be at the forefront of...
4 hours ago